Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 721, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 22, 1999, 8:28 PM CST for Atoka County, Coal County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 22, 1999, 8:28 PM CST (02:28 UTC)
- Expired
- Nov 22, 1999, 9:30 PM CST
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Coal County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 8:50 PM CST | Hail 0.88 | Wapanucka, OK | |
| Nov 22, 8:55 PM CST | Hail 0.75 | Little City, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOUN 230231 RRA
SVROKC
OKC005-013-029-069-095-230330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CST MON NOV 22 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
COAL COUNTY IN SOUTHEAST OKLAHOMA
EASTERN JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA
EASTERN MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 930 PM CST
* AT 828 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF TUPELO TO 3 MILES
SOUTHWEST OF MILBURN TO 6 MILES SOUTHWEST OF MCBRIDE...MOVING
NORTHEAST AT 40 TO 45MPH.
* LOCATIONS IN THE WARNING INCLUDE ALBANY...ARMSTRONG...ATOKA...
BENNINGTON...BLUE...BOKCHITO...BROMIDE...CADDO...CALERA...CANEY...
CENTRAHOMA...CHOCKIE...CLARITA...COALGATE...COLEMAN...DURANT...
FILLMORE...KENEFIC...KINGSTON...LANE...LEHIGH...LITTLE CITY...
MCBRIDE...MEAD...MILBURN...NIDA...OLNEY...PHILLIPS...SILO...
STRINGTOWN...TUPELO...TUSHKA...UTICA...WADE...WAPANUCKA...WARDVILLE
AND WOODVILLE
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 65 MPH ARE
LIKELY.
LAT...LON 3466 9649 3422 9668 3386 9678 3387 9590
3454 9575 3474 9613
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 3:28 PM CST, 5 hours earlier.
Area forecast discussion, Nov 22, 3:28 PM CST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CST MON NOV 22 1999 A BRIEF ADDENDUM TO THE PREV DISC.. SFC LOW IS NOW REFORMING IN NC OK INVOF PNC IN RESPONSE TO NEG TILTED 500 TROF EJECTING INTO TX PANHANDLE ATTM. MOST OF PREV DISC STILL VALID..BUT WRN OK WILL BE DRY SLOTTED IN THIS SCENARIO..SO ALL POPS WILL BE DROPPED FOR TONITE OVR THE FAR WRN ZONES. ALSO NOW SOME UNCERTAINTY TO SRN EXTENT OF SQUALL LINE. CD FRONT SHUD SURGE RAPIDLY SWD WITHIN THE NEXT 6 HRS AS SFC LOW CONSOLIDATES. PLEASE SEE AFDOKC ISSUED AT 125 PM CST FOR PRELIM NUMBERS. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Nov 22, 5:42 PM CST, 2 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0535 PM 5 W CROMWELL OK 1.00 INCH HAIL
11/22/99 SEMINOLE REPORTED BY HAM RADIO
OPERATOR
TLLocal storm report, Nov 22, 6:03 PM CST, 2 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
603 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0603 PM FARRIS OK 1.00 INCH HAIL
11/22/99 ATOKA REPORTED BY PUBLIC
TLLocal storm report, Nov 22, 7:22 PM CST, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0720 PM 3 SE ATOKA OK .75 INCH HAIL
11/22/99 ATOKA REPORTED BY SO.
TLLocal storm report, Nov 22, 7:22 PM CST, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0720 PM 3 SE ATOKA OK .75 INCH HAIL
11/22/99 ATOKA REPORTED BY SO.
TLLocal storm report, Nov 22, 7:38 PM CST, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0725 PM CANEY OK .75 INCH HAIL
11/22/99 ATOKA PUBLIC REPORT
COLELocal storm report, Nov 22, 7:38 PM CST, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0725 PM CANEY OK .75 INCH HAIL
11/22/99 ATOKA PUBLIC REPORT
COLEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:00 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 30 min |
| Nov 22, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Nov 22, 6:33 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 27 min |
| Nov 22, 7:02 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 28 min |
| Nov 22, 7:15 PM CST | Severe Thunderstorm Warning | OUN | Carter, Murray | 30 min |
| Nov 22, 7:35 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal | 40 min |
| Nov 22, 7:43 PM CST | Severe Thunderstorm Warning | OUN | Love | 32 min |
| Nov 22, 8:02 PM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall | 28 min |
| Nov 22, 8:12 PM CST | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 48 min |
| Nov 22, 8:28 PM CST | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.